Mar 5, 2014
1,098
102
Status
Medical Student
heparin according to UW wont increase the PT, bc the PT tests have heparin neutralizers, neturalizing the ffect of heparin. So on the real deal, can we associate heparin with an increased PT? or is it unequivocally normal PT with heparin.
 

Reperfused

2+ Year Member
Aug 24, 2015
364
86
Status
Medical Student
As far as I know, heparin has nothing to do with PT.
The association is between warfarin and PT, & between heparin and PTT.
 
OP
A
Mar 5, 2014
1,098
102
Status
Medical Student
Goljan audio, and logical sense would make it that pt would increase with hep bc the PT tests the entire extrinsic and common pathway


Sent from my iPhone using SDN mobile
 

Reperfused

2+ Year Member
Aug 24, 2015
364
86
Status
Medical Student
You are right. But in my opinion, at the step 1 level it's enough (infact, better) to stick to the major associations.

Heparin - PTT
Warfarin - PT

This is what's used clinically as well.
 
OP
A
Mar 5, 2014
1,098
102
Status
Medical Student
No. That's why they put neutralizers to make sure the PTT test only measures intrinsic pathway.
Okay perfect, also according to uw, with warfarin, ptt will be increased but a weak effect. So they don't have warfarin neutralizes I'm guessing, and when it comes to desmopressin for the treatment of vonwille' or hemophilia A, does desmo increase both vwf and factor 8 release? I read somewhere that factor 8 is also increased from the hepatic sinusodal cells, I think the source is uw


Sent from my iPhone using SDN mobile